Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2001, 10:18 PM CDT for Lowndes County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2001, 10:18 PM CDT (03:18 UTC)
- Expired
- May 21, 2001, 10:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lowndes County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 220318 SVRJAN MSC087-220345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1018 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1045 PM CDT * AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COLUMBUS AFB...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CALEDONIA AT 1035 PM CDT WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3378 8853 3363 8849 3355 8815 3378 8814
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:05 PM CDT, 13 minutes earlier.
Area forecast discussion, May 21, 10:05 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CDT MON MAY 21 2001 MOISTURE VAPOR IMAGERY SHOWS DEEP TROF MOVING TOWARD THE MISSISSIPPI VALLEY. THE 850 FRONT WAS OBSERVED FROM THE UPPER MISSISSIPPI VALLEY THROUGH THE ARK-LA-TEX REGION. THE SURFACE FRONT WAS FROM SOUTHWEST TO NORTHEAST MISSISSIPPI FROM ALONG A KTUP TO KHEZ LINE. WATCHES HAVE EXPIRED AS OF 10 PM OVER MISSISSIPPI AND CANCELLED OVER NORTHEAST LOUISIANA. MAIN CONVECTIVE ACTIVITY IS NOW SOUTHEAST 2/3RDS OF MISSISSIPPI. SO HAVE REDUCED POPS SOME OVER NORTHWEST MISSISSIPPI AS WELL AS NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. HAVE KEPT ISOLATED SEVERE FOR MOST OF MISSISSIPPI FOR THE REMAINDER OF THE NIGHT. MADE SLIGHT ADJUSTMENT TO OVERNIGHT TEMPS IN THE NORTH. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Local storm report, May 21, 7:35 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0635 PM BUDE MS WIND DAMAGE
05/21/01 FRANKLIN PUBLIC REPORT OF A LARGE
TREE DOWN ON A CAR. BUDE
FD REPORTED HIGH WINDS
IN TOWN.Local storm report, May 21, 7:38 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0635 PM BUDE MS WIND DAMAGE
05/21/01 FRANKLIN PUBLIC REPORT OF A LARGE
TREE DOWN ON A CAR. BUDE
FD REPORTED HIGH WINDS
IN TOWN.
0630 PM BETWEEN EUDORA AND LAKE VILLAGE WIND DAMAGE
05/22/01 CHICOT Trees down between Lake
Village and
Eudora...Reported by
Civil Defence.Local storm report, May 21, 7:41 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM BETWEEN EUDORA AND
LAKE VILLAGE WIND DAMAGE TREES DOWN BETWEEN LAKE VILLAGE
05/22/01 CHICOT AR AND EUDORA...REPORTED BY CIVIL
DEFENCE. CIVIL DEFENCE.Local storm report, May 21, 8:04 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
804 PM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM AR WIND DAMAGE
05/22/01 CHICOT TREES DOWN BETWEEN LAKE VILLAGE AND EUDORA.
REPORTED BY CD.
0746 PM GRACE MS 0.75 INCH HAIL
05/22/01 ISSAQUENA PENNY SIZE HAIL
REPORTED BY STORM
SPOTTER.Special weather statement, May 21, 9:41 PM CDT, 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 941 PM CDT MON MAY 21 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN MISSISSIPPI THROUGH THE LATE EVENING HOURS AS A LINE OF THUNDERSTORMS AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THE STORMS. THE THREAT WILL CONTINUE TO DECREASE AS AIR TEMPERATURES COOL OVERNIGHT...WITH THE THREAT OF SEVERE WEATHER OVER BY THE EARLY MORNING HOURS TUESDAY AS THE FRONT MOVES OVER SOUTHEAST MISSISSIPPI. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MAY BE NEEDED AT TIMES THROUGH THE LATE EVENING INTO THE OVERNIGHT HOURS OVER CENTRAL... EASTERN AND SOUTHEAST MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. j
Special weather statement, May 21, 10:15 PM CDT, 3 minutes before
LAZ007>009-015-016-023>026-220345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FOLLOWING PBARISHES IN SEVERE THUNDERSTORM WATCH 272: IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON... FRANKLIN...TENSAS...CATAHOULA...CONCORDIA... THE THREAT OF SEVERE WEATHER HAS MOVED INTO MISSISSIPPI.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 36 min |
| May 21, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 43 min |
| May 21, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.